Stoping Oxycodone cold turkey...

Stoping Oxycodone cold turkey...

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
20 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
Stoping Oxycodone cold turkey...

How long could one expect to be going thru withdrawals if they stop taking Percocet cold turkey, Rx was for 10mg/325 every 4 hours, for almost 6 months?

advertisement
dmoonchild
dmoonchild's picture
Offline
Last seen: 11 months 3 weeks ago
Title: Member
Joined: 06/26/2008 - 9:03pm
IS there a reason for

IS there a reason for stopping the meds? I would for sure be under a Dr supervision. There are many ways to be medically monitored detox so no need to go thru the really bad withdrawals. I think any Dr would be happy to help you.

pgcrswll (not verified)
Title: Member
If you absolutely had to go

If you absolutely had to go off it cold turkey for any given reason. I would say you would probably be very nautious , possibley throwing up expect extreme pain sensitivity and also
some wicked diarrhea. Expect atleast a week or so of hell maybe as little as 3 days of nasty WD's
This all depends on the person however

MelissaJo
MelissaJo's picture
Offline
Last seen: 4 years 12 months ago
Title: Member
Joined: 08/10/2008 - 9:11pm
well

My advice...since I have gone through a W/D is to ask the doc for help. They have a new wonderful medication,which of course I cannot remember the name of but was post in a forum on here somewhere, that will help with the withdrawl. A close friend of mine had a back surgery and was on percocet 5's for only a couple of months and stopped taking the meds. He went through W/D for one day before he realized it was withdrawl. So he tappered down.
So I would either ask for a med to help with the w/d effects or just tapper down over the course of a week. if you are taking 1 every 4 hrs take 1 every 6 for the 1st day. then 1 every 8 hrs. then 1 every 10 then 1 every 12 the 1 per day etc. TAPPER TAPPER TAPPER. W/D is like the worst flu with extreme body pain one could go through!!!! you can PM me and I would be happy to give more advice as to what I know.

kx90 (not verified)
Title: Member
Basically I took my last

Basically I took my last pill 4 1/2 days ago, for the first 2 days I was down, I slept long, etc. I called out of work on Tuesday. The jitters only come on at night while I lay in bed. I haven't been eating much at all, appetite just isn't there. Etc.

I can deal with gitters, pain (for a little while), sleeplessness, etc. but the wicked diarrhea is what is killing me. I've been choking down Pepto Bismol like it's water to no avail! I need to make it stop! I need to poop normally! I can't even trust a fart now and I'm only 32 for crying out loud!

Thanks Grin

PS: My NS gave me an ultimatum today, surgery or see you in 6 months (for more shots). No more pain meds, although he did give me a 2 week supply which probably won't go thru right away because my insurance will think he cut me back.

treefrog (not verified)
Title: Member
Imodium for diarrhea

You might try Imodium for diarrhea. My boyfriend swears by it. I don't like, in my situation it's overly-effective LOL, puts me too far into the other direction.

But you might give it a try, if that's the only symptom you are trying to alleviate.

But if your doctor is the one saying no more meds, they should be helping to wean you off to avoid withdrawal. Though it seems like it's probably too late for that. I think after 4.5 days, you are probably done with the worst of it, and shouldn't start taking them again, if the goal is to get off.

I hope this is helpful.

kx90 (not verified)
Title: Member
Well the only issue I have

Well the only issue I have right now is the diahhrea is worse now than at any other point those far and I can't take it no more! My NS gave me the scripts for the Percocet and Dilaudid but I don't want to have to fill them, I figure if I made it this far I better just keep going.

I just called my PCP (HA! I give them a 24% chance that they'll help me out) to see if they can call in something to help with the withdrawals for me.

JWM
Offline
Last seen: 3 years 2 months ago
Title: Member
Joined: 06/26/2008 - 11:10pm
good luck..

4-6 percocet a day for 6 months? Honestly I don't think it'd be fun but I'd be surprised if the worst isn't over after day 7 or so. Hang in there, you'll be fine before you know it. (gotta keep a positive attitude though! It's a must!)

sandi
sandi's picture
Offline
Last seen: 3 hours 4 min ago
Title: Moderator
Joined: 06/20/2008 - 12:53am
If you have made it this

If you have made it this far, I would not recommend filling those scripts since you will be right back where you started all over again.
Get some Immodium AD to help manage the diarrehea, it is almost over with.....
I am not sure why your doctor didn't give you a taper plan, but that is neither here nor there at this point.
The residual symptoms -diarrehea is almost over, but the non restful sleep might continue another week or so, but should start to show some improvement by the end of the 2nd week after you stop the meds.
The appetite will also improve. Try eating foods that "bind" you some. Rice and chicken will help as well. Stay away from spicy type foods if they normally cause issues for you for another few days.
Good luck to you. I hope this helps.
Sandi

haglandc (not verified)
Title: Member
I was so happy

I was so happy to have diarrhea after years of fighting the opposite, that I just didn't care! I made sure that I stayed hydrated and as mentioned, started eating foods with bulk. One of my favorite things to eat during WD was peanut butter and jelly sandwiches.

"C"

MelissaJo
MelissaJo's picture
Offline
Last seen: 4 years 12 months ago
Title: Member
Joined: 08/10/2008 - 9:11pm
WOW

You are doing great for quitting cold turkey. As "C" stated stay hydrated. Also eat bananas in addition to the other suggestions. Bananas help with the potasium for your heart. So do eat the bananas. When I went through a w/d period I bought jello, bananas, loved the PPand J sandwhiches except they were toasted. LOL MMMMM If you need help with the sleep get an OTC sleep aid. It may not let you sleep all night but it will help a little. I would call your NS and say hey listen, I am coming off of the meds. I will bring you in my RX's that you prescribed me and if I do that can you RX something to help with the insomnia until this is all over with. Then again be sure that it is a non narcotic sleep aid. Which is why I suggested the OTC sleep aid.
You are over 1/2 way there. Keep up the great work!!!

Pages